PDA

View Full Version : Anyone who have stopped taking Paroxetine? I'm thinking about stopping, but...



NatalieSmith
07-08-11, 13:17
...It freaks me out to think that I'd go back to where I stopped. I've been taking Paroxetine for 2 years now, but I really wanted to stop. Where I live, Paroxetine is really expensive, and right now my family's going through a lot of money problems and I keep feeling guilty for having to take it. But besides the guilt, there's also the fear of going back to having several panic attacks a day, feeling tired all the time, not being able to sleep at night... Just the thought of going back to 0 makes me cringe and almost burst out in tears.

So I'd like to know if any of you guys already stopped the medication, and how did it affect you? Were you feeling better or you had to go back to use it?

Thanks for listening. :D

Niknok
14-08-11, 19:17
HI, I have been on Paroxetine for 5 years and stopped 10 days ago, I had reduced to 10mg a day and forgot to file for a repeat prescription so i went two days without and then just thought sod it! Every day I am waiting for the fear to come back, but mentally (so far) I feel no different than when i was on them, except i'm more alert.

I had horrible pains down my legs for 3 days, a bit of a headache and shivers and now its all gone off! I have my concentration back and feel so excited about living without them! But you have to be ready for it, every time i start to worry about any sensations I just remember, its too be expected and remind myself its 'Just a bunch of thoughts' so fingers crossed.

But please don't give up out of guilt if you need them, you'd be no good for your loved ones without and may end up having to go back on them eventually .... on the other hand if you feel ready, go for it! Well done

Good luck xxx

NatalieSmith
21-08-11, 15:56
Niknok, thank you so, so much for your reply! :D
And I'm glad that you're taking it so well! People always tell me that when you stop taking Paroxetine, there's horrible after-effects that last a long, long while. Nice to see it isn't the "horror movie" people sometimes makes it to be. :)

Perhaps I should wait just a little longer... I don't think I'm ready quite yet to drop it, so I believe another year taking it will be necessary. But your encoragement sure helped me! And seeing that you're doing well is a real relief. :D

Thanks once again, and all the best!

ehaj
24-08-11, 22:55
Hi Natalie,
I had been on Seroxat for six years. It came after a really bleak period for me where at its lowest I could barely take a bath because I was worried that I wouldn't be able to get dried and dressed quickly enough to get to hospital if needed!
Tried lots of different meds and treatments to no avail until my doc put my on Seroxat. This was combined with exposure and CBT and quite soon (with some hard work and set-backs) I became functional to the point where I could get married and fly off on my honeymoon (topped up with Lorazepam). I really did think, "brilliant! nailed you you swine!"
However, the past year my safety zone has been slowly shrinking backwards and I began thinking "well if you're not working anymore I'm better coming off you altogether".
I have to be honest and say it was a wild ride for me. My first two attempts failed and I jumped back on Seroxat but this time I read up a little and followed a slow and structured withdrawal. It took two months and even then the brain-zaps, photophobia, anxiety sometimes proved too much. But I toughed it out and I'm pleased to say this is my third week off.
Still getting the anxiety but I was anyway, still getting some withdrawal but combined with this is a sense of achievement and release.
Not sure where to go with things now. Not sure why Seroxat stopped working. Maybe my brain/body just got used to it or maybe letting my weight slip by 4 stone reduced its potency. I don't know.
Been prescribed Citalopram but not sure if I want to go down this road again but non-med alternatives have proven patchy at best for me. But definately need to sort out the lifestyle/mindset before I have any hope of improving again, especially as I'm now over 40.
So in summary, it is do-able but it is hard. You need time, determination and support.
xx

julieannboo
04-11-11, 15:11
if you want to stop a great website is:

www.paxilprogress.org

it recommends you tapering at 10% of your current dose every 3-6 weeks.

best of luck.

lauz_lea
02-12-11, 01:35
Hi there - I took a very long slow withdrawal after being on 10mg for several years. I took my last dose sometime in January this year and have recently (over the last couple of weeks) had to start taking it again.

In hindsight I wish I never stopped because clearly I still need it (that's not to say you do though). I would advise that you get the syrup/liquid form as you can manage your withdrawal far easier that way.

Most importanly, don't rush your withdrawal - take it in your own time and listen to what your body/mind is telling you. If you need one or two mg more for a few weeks or months, so what. No one is rushing you and don't pressure yourself to come of it faster than you're ready too.

Good luck :)

Gero67
12-12-11, 15:52
I havea similar problem seeing asI live in Beijingand it costs around 210RMB for maybe a 10day period, that's like 20 for a pack so basically sixty quid a month, I'm worried about any generic versions on the net.

PLEASE don't go down from 10mg to 5mg and then stop, do it veeeeerrrryyy slowly, like go down from lets say 10mg to 8mg and stay on that dose for at least a month or even go down 1mg at a time,so 1mg every month so you are being easy on your brain, going down 5mg at once and then comnpletely stopping sounds dangerous to me,in that your brain chemistry is being altered too fast and the brain will react.

Don't feel guilty as if you are going backwards, it's not your fault obviously ourbrains are not working the way they should and some drugs can help us feel greatorat least giveus back some sanity, again it is not your fault, so no guilt at all!!!:)